Mayo Clinic Connect
I had prolia injection a week ago. I've developed lower back pain and severe spasms. The spasms are so bad I can hardly get out of bed or even out of a chair. Is there anything I can do or take to alleviate this awful pain.
Liked by Dee, JK, Alumna Mentor, Chris Trout, Volunteer Mentor, Merry, Volunteer Mentor ... see all
Attached is my osteoporosis spreadsheet. Make one for yourself. This spreadsheet is from 1999. I am now 70. The T-score that they all use is based on a 32 year old's bone density. The Z score is based on your age. Hmmm. We all know that as you age from 30 on, we lose some bone. Some of us lose more bone at a faster rate as we all know. But look at how long it took you to get where you are right now. Before you take this drug or any injectable drug, get online and research it. Go to the Amgen website and review the tables there. This quote is taken from their medication guide. "• Increased risk of broken bones, including broken bones in the spine, after stopping Prolia. After your treatment with Prolia is stopped, your risk for breaking bones, including bones in your spine, is increased. Your risk for having more than 1 broken bone in your spine is increased if you have already had a broken bone in your spine. Do not stop taking Prolia without first talking with your doctor. If your Prolia treatment is stopped, talk to your doctor about other medicine that you
can take." So when you have to stop taking it at the 3 year level, what happens? Another drug? My endocrinologist agreed to prescribe physical therapy for resistance training. I have been doing that for almost 2 years. I have been doing strength training for 3 years. In the past 4 months I have enrolled in a balance class with other adults. I go to each one every week. My balance class costs me $30 a MONTH and it is ran by a physical therapist. We all get individualized help because we are not all at the same level of fitness. My physical therapist for resistance training is paid for by insurance. My strength training is done by a physical therapist and I do pay for that myself but it's worth it. If you aren't familiar with any good physical therapists, contact a good orthopedic clinic. They can recommend a great one. That's where mine came from. I get my next bone density this summer.
Jump to this post
Also important is taking vitamin D3 about 4,000 IU per day, but at the minimum, 2,000 IU per day. Vitamin D3 has been shown to decrease falls in the elderly (anybody over 50) by 50% minimum. I have some articles from the major medical journals that are about 20 years old that review these studies – I might be able to dig them out if someone is interested. I think you can find these results if you do a google search. I used to fall all the timed, and now I never fall! The combination of D3 and physical therapy should set you up. I also wear extremely sensible (albeit expensive) shoes made by Joya. A less expensive good shoe with good support is Alegria. They are so good, nurses and surgeons wear them. I'm going for PT again today (different problem but I will sneak the osteoporosis in).
Liked by jmanj
Hi kay 71. Thank you for the post about Prolia. Since I can't decide which poison to take.I have had dental issues in past and had all my upper teeth removed and a permanent denture put in. Finally all is well there and I read about Prolia possibly causing side effects. I have a hyper thyroid which decelerated my bone loss. My left arm is changed by 12% from my Dexa from last year. I have no choice and scared. I may have to choose Tymlos. Anyone on this board used Tymlos? Also Kay71 why didn't they give you Tymlos?
I was recovering from stage 1 breast cancer and was given Letrozole which is an estrogen blocker to keep breast cancer away. The oncologist told me I had to take Prolia along with it as a prevention of osteoporosis. She never checked my bone density which later I found my report and it was fine. When I told her about the jaw problem, she wouldn’t believe me and said it was only for prevention anyway so I could stop taking it. She became very rude and got mad and slammed out the door. She realized she had messed up. It was a bad experience but I’m gradually getting better. It just shouldn’t have happened. I will never take anything again.
Liked by JK, Alumna Mentor, jmanj, parrotqueen
@kay71 I think we have all had times when we trusted a doctor much and didn't check things out ourselves. I'm sorry this happened to you. Of course your bone density could be fine then but with the new medication it may have decreased from estrogen being blocked, but it seems to me that she should have you checked after a certain amount of time before prescribing prolia.
I had sort of an opposite situation. My PCP didn't bother getting my bone density checked because with all of my activity he assumed it would be fine, or so he said, despite my taking prednisone which is known to damage bones.
Oh Kay, I am so sorry that happened to you. I am proud of you for standing your ground. You are an inspiration to others.
Liked by Chris Trout, Volunteer Mentor, jmanj
To add to my post of 2 days ago. I went to Mayo and was evaluated. The vitamins I take to hopefully help my bones is: Vit D3 about 4000mg a day, K2 about 100mg a day and Magnesium. your bones need all of these.
Was the K2 suggested by Mayo? I have seen a lot of chatter about K2 being taken. Ty
Liked by JK, Alumna Mentor
I had the same thing with Fosamex…no one was watching and I was on it too long!
Liked by JK, Alumna Mentor, Chris Trout, Volunteer Mentor
Yes. I had an appointment with Integrative Medicine and Health at Mayo. I was on it before I went and they went through all my prescriptions and over the counter vitamins and minerals. K2 was part of it and was approved.
the K2 is 100 MCG not mg. Big difference and I doubt you can buy K2 in mg doses anyway.
Liked by JK, Alumna Mentor, jmanj
Hey Butch – here is a little something you can read – it's short – about vitamin K2. It's the best thing I've found about K2.
I take Innovix Labs Full Spectrum K2 (mk4 mk7). It's 600 mcg.
Liked by parrotqueen
Has anyone had severe jawbone infection? I have dealt with this almost 6 months with part of the time wasted by doing dental surgeries to solve the problem. This has been very serious and a result of taking Prolia for cancer prevention along with a cancer medication. It seems now I find out my bone density was fine and didn’t need Prolia.
Yes. after fosamax I developed jaw necrosis. Lost 4 bottom molars. They just cracked and had to have them extracted. Will never take any of these drugs. I am on algae cal boost. Hoping it will help
Liked by Chris Trout, Volunteer Mentor, jmanj, parrotqueen
@kay71 how awful. There should be post-marketing studies of these drugs done five to ten years out.
Liked by Chris Trout, Volunteer Mentor
@parrotqueen, @kay71, I am so shocked at this behavior. I do feel that I am on my own also. There is minimal research on some of these options, that is always concerning.
I would have, should have, could have, done a better job of research myself. I didn't realize that most of the responsibility for the decision would be mine. I am learning so much from all of you. Keep the experiences coming. We are reading and learning and sharing. May you be content and at ease today.
Liked by jmanj, parrotqueen
@sue1949, I have just the greatest shock when I read things like this. At one point in my Boniva tragedy, I wanted all my teeth pulled, my jaws hurt so badly. And then it was my eye sockets….just couldn't believe the pain. You are a very brave warrior. Don't forget to share that again if anyone asks about that medication. Thanks and may you be free of suffering.
Liked by Lisa Lucier, jmanj
version 22.214.171.124.3.2Page loaded in 3.304 seconds